Back to all discussions

Stopping Emgality

I have been on Emgality for two months and the side effects (weight gain and depression) are not worth it to me. I’m hoping that I will be approved for Botox. My question is for those who have been on Emgality and went off it due to side effects. When did you start losing weight. I’m due for my next dose in a few days and will not be getting it. I had changed my diet and exercise over the last few months and hope to start seeing the changes. Thanks.

  1. Hi @KZee,

    Thank you for reaching out to our community and sharing your story.

    I've not taken any of these medications, so have no personal experience to share. I'm sure others will be along shortly to share their journey with you.

    Wishing you a low pain day,
    Nancy Harris Bonk, Patient Advocate/Moderator

    1. KZee, I haven't been on it either, but keep in mind that it can take several months for Emgality to work its way out of your system. We've seen people share different degrees of weight loss after stopping -- for some, they start losing right away, and for others it takes a bit. But generally across the board it does take longer to come off than it does to gain (of course -- ugh!). I hope that helps. I wish you the best and hope you'll keep us posted! We're here to cheer you on. -Melissa, migraine.com team

      1. Thank you. I was approved for Botox and am hopeful that it will work for me.

        or create an account to reply.